MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM 6MM X 20 CM; CEREPAK FREEFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM 6MM X 20 CM; CEREPAK FREEFORM DETACHABLE COIL SYSTEM
Catalog Number SCR120620
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the right carotid terminus, the physician had detachment issues with a uniform xl 10mm x 17.1 cm coil (fcx181017, 31243967).The mechanical detachment handle (mdh1, 102109430) did not break.He was able to get it to detach by pushing the coil pusher rapidly in and out.The next coil was a freeform 9mm x 25 cm (scr120925, 31173116), the handle detachment failed, and he then tried the manual break, this one detached.Then a freeform 6mm x 20 cm coil (scr120620, 31058141) was used.The handle failed and so did the manual break.He tried to make it detach by pushing the coil pusher in and out in hopes it would release.The physician then tried to remove the coil, while pulling it out of the aneurysm the coil detached in the echelon 10 microcatheter (mc).He was able to push the coil back into the aneurysm with a microwire.Additional event information was received on 16-apr-2024 indicating that the uniform xl 10mm x 17.1 cm coil was the first coil to be used.There was no resistance while pushing the coils through the microcatheter; there was no difficulty positioning the microcatheter into the aneurysm however there was difficulty getting up through the arch to get to the aneurysm.The vessel was very tortuous.There was no injury to the patient.The procedure was prolonged for approximately 15 to 20 minutes to the event, the delay was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg the device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31058141 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Premature detachment-in mc during removal is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00439 and 3008114965-2024-00441.

Brand Name
FREEFORM 6MM X 20 CM
Common Device Name
CEREPAK FREEFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19201419
Report Number3008114965-2024-00440
Device Sequence Number18151413
Product Code KRD
UDI-Device Identifier10886704083184
UDI-Public10886704083184
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSCR120620
Device Lot Number31058141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER
Patient Age75 YR
Patient SexFemale
Patient RaceWhite